Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

A possible side effects of protease inhibitors is diabetes

I am a case manager and RN of HIV/AIDS individuals. Recently one of myclients has developed diabetes sincestarting Crixivan in Janaury 1997. On Thursday of last week, (June9-14)I heard a news story regarding thatdiabetes may be a side effect of the...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
...I'm amazed at how much publicity this report is getting. People who'dnever even heard of protease inhibitors know that they cause diabetes. If only HIV prevention eductation could get this much press!Diabetes has been reported in people Read more »

are protease inhibitors the cause of lypoatrophy or is hiv

the same as title. is lypoatrophy a side effect of using protease inhibitors or is lypoatrophy a... Read more »

Injectable Protease Inhibitors

Given the gastronitestinal side effects that make protease inhibitors so unpleasant shouldn't there... Read more »
Articles
Henry J. Kaiser Family Foundation

Protein Accumulation Might Cause Fat Deposits, Other Side Effects in HIV-Positive People Taking Protease Inhibitors, Study Says

...Hrycyna, a researcher from Purdue University who worked on the study, said that blocking ZMPSTE24 might contribute to the metabolic side effects of protease inhibitors. She also said that people with early aging syndromes, including... Read more »
Gay Men's Health Crisis

Debate Widens Over Protease Inhibitor Side Effects

...protease inhibitor-treated patients. At the 5th Retrovirus Conference last winter, Dr. Cooper reported that 64% of his patients on protease inhibitors showed signs of lipodystrophy (abstract 410). At a late breaker in Geneva, his colleague Andrew... Read more »
Gay Men's Health Crisis

Protease Inhibitor Side Effects Take People by Surprise

...ane-mail discussion group, Crix-List@PinkPage.com,instituted so that people can share their experienceson Crixivan (Merck's protease inhibitor indinavir).There are hundreds of entries each month fromindividuals reporting all manner of possible... Read more »
Test Positive Aware Network

Invirase

...Potential side effects and toxicity: Most common are diarrhea, abdominal discomfort, vomiting, and nausea. As seen with other protease inhibitors (except unboosted Reyataz), there can be increased levels of cholesterol and triglycerides which... Read more »
Connect With Others

feeling insecure, scared and terrified of meds

Posted by movingon, 3 Replies
...only drink the occasional glass of red wine. I dont take drugs, well not anymore anyway, and i honestly feel like i could go outside right now and run 10Ks . I am finding it very hard to accept that i have a "chronic but managable illness" when i... Read more »

Picking treatment

Posted by Anonymous, 3 Replies
...of therapy...I heard sustiva with two nrtis would be powerful. Anyone on that? My doctor thinks it's ok not to starte with a protease inhibitor... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
...Any new data/research into this? Also any info. on clinical trials currently under way looking into this possible treatment side effect. Writing this from Seattle, WA Read more »

AIDS Treatment

Posted by Anonymous, 1 Reply
...AIDS Drugs May Cause Other Illnesses Research* Strokes and coronary disease are linked to powerful protease inhibitors, some doctors suspect. By JANE E. ALLEN, TIMES STAFF WRITER The powerful drug cocktails that have enabled AIDS patients to Read more »